Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 25, 2008, 7:18 PM CDT for 4 counties in Arkansas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 7:18 PM CDT (00:18 UTC)
- Expired
- Apr 25, 2008, 7:46 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Clark County, AR, Hot Spring County, AR, Montgomery County, AR, Pike County, AR
The radar
The Western Arkansas radar (KSRX), 129 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:40 PM CDT | HAIL 0.88 | Glenwood, AR | HEAVY HAIL WAS FALLING IN GLENWOOD. THE HAIL WAS RANGING FROM PENNY SIZE TO NICKEL SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 260018
TORLZK
ARC019-059-097-109-260100-
/O.NEW.KLZK.TO.W.0048.080426T0018Z-080426T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTHWESTERN CLARK COUNTY IN SOUTHWEST ARKANSAS
EXTREME WEST CENTRAL HOT SPRING COUNTY IN SOUTHWEST ARKANSAS
NORTHERN PIKE COUNTY IN SOUTHWEST ARKANSAS
SOUTHEASTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS
* UNTIL 800 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DAISY...
MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
GLENWOOD AROUND 735 PM CDT...
AMITY AROUND 740 PM CDT...
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3416 9378 3434 9384 3444 9349 3445 9348
3446 9340 3441 9340 3439 9337 3427 9333
TIME...MOT...LOC 0018Z 254DEG 32KT 3428 9370
$$
581 follow-up statement
000
WWUS54 KLZK 260046
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT FRI APR 25 2008
ARC019-059-097-109-260056-
/O.CAN.KLZK.TO.W.0048.000000T0000Z-080426T0100Z/
CLARK AR-PIKE AR-HOT SPRING AR-MONTGOMERY AR-
746 PM CDT FRI APR 25 2008
...THE TORNADO WARNING FOR SOUTHEASTERN MONTGOMERY...EXTREME WEST
CENTRAL HOT SPRING...NORTHERN PIKE AND EXTREME NORTHWESTERN CLARK
COUNTIES IS CANCELLED...
THE ROTATION HAS DISSIPATED WITH THIS STORM...AND THUS THE TORNADO
WARNING HAS BEEN CANCELLED.
LAT...LON 3416 9378 3434 9384 3444 9349 3445 9348
3446 9340 3441 9340 3439 9337 3427 9333
TIME...MOT...LOC 0046Z 254DEG 32KT 3435 9341
$$
58What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:02 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Apr 25, 2:02 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 202 PM CDT FRI APR 25 2008 .DISCUSSION... MAIN CONCERNS ARE THE SHORT TERM WITH POP CHANCES AND SEVERE STORM THREAT. CURRENT SLIGHT RISK OVER AR WITH MAIN THREAT LARGE HAIL AND STRONG WINDS. TORNADO THREAT LOW WITH LACKING WIND SHEAR. OTHERWISE...RAIN CHANCE AGAIN LATE SATURDAY TO SUNDAY WITH NEXT SYSTEM. CURRENT AREA 88D RADARS HAVE CONVECTION FORMING OVER CENTRAL AR WITH MOVEMENT TO THE NE WITH SHORTWAVE ENERGY LIFTING ACROSS THE AREA. HAVE SEEN SOME ISOLATED INTENSIFICATION...BUT SEEN MOST STORMS CAPPED OUT. OTHER STORMS ARE FIRING ALONG COLD FRONT OVER NE OK TO NW AR...WITH A SOLID LINE. CURRENTLY ONLY ISOLATED STRONG STORMS. AS THE AFTERNOON PROGRESSES...ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED WITH IN PLACE DESTABILIZATION...MOISTURE AND LIFTING MECHANISMS. GFS MODEL FOCUSES ENERGY OVER ENTIRE STATE OF AR AND MAINLY WITH FRONTAL BAND AND SHORTWAVE...WHILE NAM FOCUSES A STRONG SHORTWAVE OVER THE SOUTHERN PART OF THE STATE...WITH LESSER AMOUNTS TO NE. RAIN AMOUNTS SHOULD BE A FEW TENTHS TO AROUND HALF AN INCH...WITH ISOLATED AMOUNTS AROUND AN INCH OR MORE WITH STRONGER STORMS OR ANY TRAINING OF CONVECTION. && .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WILL HAVE CHANCE TO LIKELY POP IN FIRST PERIOD WITH SOME ISOLATED STRONG TO SEVERE THREAT. AS SHORTWAVE ENERGY LIFTS E-NE...THE COLD FRONT AND ASSOCIATED SQUALL LINE WILL THEN MOVE THROUGH FOR A SECOND ROUND FOR SOME LOCATIONS. MODELS ARE CONSISTENT WITH PUSHING THE MAIN SURGE OF CONVECTION TO EASTERN AR THEN OUT OF THE STATE FROM 06Z TO 12Z. NAM HOLDS ONTO SOME OVER SOUTHERN PARTS WITH THE ADDED SHORTWAVE IT GENERATES...BUT LIKE GFS MOVEMENT BETTER. THEN SURFACE HIGH PRESSURE FILTERS IN OVER AR FOR SATURDAY WITH A DRY AND A BIT COOLER DAY. THIS IS SHORT LIVED WITH THE NEXT SYSTEM MOVING FROM THE THE SW PLAINS AND EAST TO THE SE PLAINS...WITH AGAIN A CHANCE OF SHOWERS AND THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE STORM APPEARS TO BE POSSIBLE...BUT OVERALL THREAT SHOULD REMAIN LOW. THEN THE PATTERN GENERALLY SETS UP FOR A DRY AND WARMING TREND PERIOD INTO NEXT WEEK. && .LONG TERM...WEDNESDAY THROUGH FRIDAY PROGRESSIVE FLOW CONTINUES THROUGH THE EXTENDED...WITH MANY SYSTEMS MOVING INTO THE REGION. SOUTHERLY FLOW WILL BRING MOISTURE BACK TO THE STATE...WITH A WARM FRONT MOVING TO THE NORTH WEDNESDAY. THIS FRONT LOOKS TO STALL OUT JUST NORTH OF THE STATE... WITH THE LOW PRESSURE MOVING INTO OKLAHOMA THURSDAY. HAVE KEPT SLIGHT CHANCE POPS IN THE FORECAST FOR THURSDAY...AND INCLUDED THEM ON FRIDAY AS A COLD FRONT APPROACHES. OVERALL...NO SIGNIFICANT CHANGES MADE TO THE FORECAST...AND TEMPERATURES WILL BE NEAR NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 46 72 47 64 / 80 10 30 50 CAMDEN AR 55 77 55 65 / 80 10 50 60 HARRISON AR 45 70 44 57 / 70 10 30 40 HOT SPRINGS AR 52 75 50 64 / 70 10 40 50 LITTLE ROCK AR 53 74 51 65 / 80 10 40 60 MONTICELLO AR 56 74 55 65 / 80 10 50 60 MOUNT IDA AR 49 74 49 64 / 60 10 50 50 MOUNTAIN HOME AR 44 72 45 58 / 70 10 30 40 NEWPORT AR 47 73 50 65 / 80 10 30 50 PINE BLUFF AR 55 73 54 65 / 80 10 40 60 RUSSELLVILLE AR 48 74 48 63 / 60 10 40 50 SEARCY AR 50 73 50 64 / 80 10 30 50 STUTTGART AR 53 73 53 65 / 80 10 40 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI APR 25 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING AS A COLD FRONT MOVES THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL WILL BE THE SEVERE WEATHER THREATS. ALTHOUGH NO WIDESPREAD HEAVY RAIN IS EXPECTED...THE STRONGER STORMS COULD PRODUCE MORE THAN AN INCH OF RAIN. EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A NEW COLD FRONT WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS ON SUNDAY. SEVERE WEATHER CHANCES LOOK TO BE LOW. COOLER AIR WILL MOVE IN AFTER THE FRONT PASSES. SOME FROST COULD DEVELOP IN THE NORTHERN VALLEYS EARLY MONDAY MORNING. EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Special weather statement, Apr 25, 2:28 PM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 228 PM CDT FRI APR 25 2008 ARZ016-025-033-034-252015- INDEPENDENCE-JACKSON-WHITE-WOODRUFF- 228 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND WOODRUFF COUNTIES UNTIL 315 PM CDT... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREAS OF STRONG THUNDERSTORMS...NEAR RUSSELL...MOVING NORTHEAST AT 30 MPH. THE STORMS WILL MOVE ACROSS WHITE...JACKSON... INDEPENDENCE AND WOODRUFF COUNTIES. THE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH...HEAVY RAINFALL AND ALMOST CONTINUOUS LIGHTNING. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
Special weather statement, Apr 25, 3:28 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 328 PM CDT FRI APR 25 2008 ARZ016-025-033-034-252130- INDEPENDENCE-JACKSON-WHITE-WOODRUFF- 328 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...JACKSON...WHITE AND WOODRUFF COUNTIES UNTIL 430 PM CDT... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A AN AREA OF STRONG THUNDERSTORMS...OVER WHITE COUNTY...AND MOVING NORTHEAST AT 30 MPH. THE STORMS WILL AFFECT WHITE... JACKSON...INDEPENDENCE AND WOODRUFF COUNTIES OVER THE NEXT HOUR. THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 30 MPH...AND HEAVY RAIN. THE HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED FLOODING IN LOW LYING AREAS AND PONDING ON ROADWAYS. ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
Special weather statement, Apr 25, 4:35 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 435 PM CDT FRI APR 25 2008 ARZ025-252220- JACKSON- 435 PM CDT FRI APR 25 2008 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 515 PM CDT... AT 431 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NEWPORT...MOVING NORTHEAST AT 30 MPH. THE STORM WILL MOVE ACROSS JACKSON COUNTY OVER THE NEXT 30 TO 45 MINUTES. THE STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND HEAVY RAIN. THE HEAVY RAIN THE HEAVY RAIN MAY ALSO CAUSE SOME LOCALIZED FLOODING IN LOW LYING AREAS AND PONDING ON ROADWAYS. ALSO...FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Montgomery, Pike | 45 min |
| Apr 25, 7:04 PM CDT | Severe Thunderstorm Warning | LZK | Searcy, Stone, Van Buren | 41 min |
| Apr 25, 7:26 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 34 min |
| Apr 25, 7:44 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike | 46 min |
| Apr 25, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Lonoke, Pulaski, White | 51 min |
| Apr 25, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 46 min |
| Apr 25, 8:45 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 45 min |
| Apr 25, 9:15 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 45 min |
| Apr 25, 9:30 PM CDT | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 28 min |
| Apr 25, 11:48 PM CDT | Flash Flood Warning | LZK | Bradley | 117 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.